Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 261, NWS Springfield, MO

May 30, 20084 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 30, 2008, 9:43 PM CDT for 4 counties in Missouri. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2008, 9:43 PM CDT (02:43 UTC)
Expired
May 30, 2008, 10:45 PM CDT
In force
62 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Benton County, MO, Camden County, MO, Miller County, MO, Morgan County, MO

The radar

The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 9:53 PM CDTTSTM WND DMG4 Nw Sunrise Beach, MOLARGE TREE DOWN.
May 30, 9:58 PM CDTTSTM WND DMGSunrise Beach, MOTREE DOWN ACROSS ROAD.
May 30, 10:05 PM CDTHAIL 0.25Sunrise Beach, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 30, 2:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1877 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1877 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 310245
SVRSGF
MOC015-029-131-141-310345-
/O.NEW.KSGF.SV.W.0261.080531T0243Z-080531T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILLER COUNTY IN CENTRAL MISSOURI...
  NORTHERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI...
  SOUTHERN MORGAN COUNTY IN CENTRAL MISSOURI...

* UNTIL 1045 PM CDT.

* AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM FRISTOE TO
  BAGNELL...MOVING SOUTHEAST AT 22 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE OZARK BY 950 PM CDT.
  OSAGE BEACH BY 1005 PM CDT.
  IBERIA BY 1035 PM CDT.

THE TOWNS OF SUNRISE BEACH...PURVIS...EDWARDS...TUSCUMBIA...MARYS
HOME...HURRICANE DECK...CLIMAX SPRINGS...BARNUMTON...ULMAN AND KAISER
ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO 
INCLUDES TRUMAN LAKE...TRUMAN LAKE STATE PARK...LAKE OF THE OZARKS 
AND LAKE OF THE OZARKS STATE PARK.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS PREVIOUSLY 
IN EFFECT FOR CENTRAL BENTON...CENTRAL MILLER...NORTHERN CAMDEN AND 
SOUTHERN MORGAN COUNTIES.

SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3817 9220 3816 9219 3803 9218 3802 9219
      3802 9240 3801 9241 3809 9351 3826 9351
      3833 9220
TIME...MOT...LOC 0243Z 298DEG 19KT 3815 9323 3823 9254

$$

SCHAUMANN
3 follow-up statements
000 
WWUS53 KSGF 310252
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT FRI MAY 30 2008

MOC015-029-131-141-310345-
/O.CON.KSGF.SV.W.0261.000000T0000Z-080531T0345Z/
CAMDEN MO-MILLER MO-BENTON MO-MORGAN MO-
951 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR MILLER...NORTHERN CAMDEN...SOUTHERN BENTON AND SOUTHERN MORGAN
COUNTIES...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM EDWARDS TO
TUSCUMBIA...MOVING SOUTHEAST AT 22 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OSAGE BEACH BY 1005 PM CDT.
  IBERIA BY 1035 PM CDT.

THE TOWNS OF MARYS HOME...HURRICANE DECK...CLIMAX SPRINGS...
BARNUMTON...ULMAN...KAISER...GREEN BAY TERRACE...SAINT ELIZABETH...
OLD LINN CREEK AND BRUMLEY ARE IN THE PATH OF THESE SEVERE 
THUNDERSTORMS. THIS ALSO INCLUDES TRUMAN LAKE...TRUMAN LAKE STATE 
PARK...THE NORTHERN HALF OF LAKE OF THE OZARKS AND LAKE OF THE 
OZARKS STATE PARK.

SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3817 9220 3816 9219 3803 9218 3802 9219
      3802 9240 3801 9241 3809 9351 3826 9351
      3833 9220
TIME...MOT...LOC 0251Z 298DEG 19KT 3813 9318 3821 9249

$$

SCHAUMANN
000 
WWUS53 KSGF 310312
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 PM CDT FRI MAY 30 2008

MOC015-029-131-141-310345-
/O.CON.KSGF.SV.W.0261.000000T0000Z-080531T0345Z/
CAMDEN MO-MILLER MO-BENTON MO-MORGAN MO-
1011 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR MILLER...NORTHERN CAMDEN...SOUTHEASTERN BENTON AND SOUTHERN
MORGAN COUNTIES...

AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM EDWARDS TO ULMAN...
MOVING SOUTHEAST AT 22 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  IBERIA BY 1035 PM CDT.

THE TOWNS OF SAINT ELIZABETH...CLIMAX SPRINGS...BARNUMTON...GREEN BAY
TERRACE...OLD LINN CREEK...BRUMLEY...LINN CREEK AND FREEDOM ARE IN 
THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES TRUMAN 
LAKE...TRUMAN LAKE STATE PARK...LAKE OF THE OZARKS AND LAKE OF THE 
OZARKS STATE PARK.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THESE STORMS. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3833 9220 3817 9220 3816 9219 3807 9218
      3802 9219 3802 9240 3801 9241 3808 9321
      3827 9321
TIME...MOT...LOC 0311Z 298DEG 19KT 3812 9313 3816 9237

$$

SCHAUMANN
000 
WWUS53 KSGF 310332
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 PM CDT FRI MAY 30 2008

MOC015-141-310339-
/O.CAN.KSGF.SV.W.0261.000000T0000Z-080531T0345Z/
BENTON MO-MORGAN MO-
1029 PM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENTON AND
SOUTHERN MORGAN COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORMS HAVE MOVED OUT OF SOUTHEASTERN BENTON AND 
SOUTHERN MORGAN COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3806 9218 3802 9219 3802 9240 3801 9241
      3807 9307 3809 9307 3820 9289 3819 9277
      3822 9275 3823 9269 3825 9220
TIME...MOT...LOC 0329Z 298DEG 19KT 3809 9299 3810 9221

$$

MOC029-131-310345-
/O.CON.KSGF.SV.W.0261.000000T0000Z-080531T0345Z/
CAMDEN MO-MILLER MO-
1029 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN CAMDEN AND SOUTHERN MILLER COUNTIES...

...A SEVERE THUNDERSTORM WARNING ALSO REMAINS IN EFFECT FOR 
SOUTHEASTERN CAMDEN COUNTY UNTIL 1130 PM CDT...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CLIMAX SPRINGS TO
IBERIA...MOVING SOUTHEAST AT 22 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  IBERIA BY 1035 PM CDT.

THE TOWNS OF BRUMLEY...OLD LINN CREEK AND FREEDOM ARE IN THE PATH OF 
THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES LAKE OF THE OZARKS 
AND LAKE OF THE OZARKS STATE PARK.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THESE STORMS. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE.

LAT...LON 3806 9218 3802 9219 3802 9240 3801 9241
      3807 9307 3809 9307 3820 9289 3819 9277
      3822 9275 3823 9269 3825 9220
TIME...MOT...LOC 0329Z 298DEG 19KT 3809 9299 3810 9221

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:50 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 30, 6:50 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT FRI MAY 30 2008

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

ORGANIZED SEVERE STORMS CONTINUED FROM CENTRAL INTO NORTHEAST MISSOURI
MAINLY NORTH OF INTERSTATE 70 AT LATE AFTERNOON. THIS AREA OF CONVECTION
WAS SUPPORTED BY A PASSING MID LEVEL DISTURBANCE AND THE ENTRANCE REGION
OF 250 MB JET.

FARTHER SOUTH ACROSS THE OZARKS A MID LEVEL CAPPING INVERSION REMAINED
IN PLACE. IN FACT THE 00Z UPPER AIR SOUNDING FROM SPRINGFIELD CONTINUED
TO DEPICT A STOUT CAP WITH 12.5 DEGREES C AT 700 MB. ISOLATED STORMS
HAD DEVELOPED FROM SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI. HOWEVER
WITH THE LACK OF FORCING CONVECTION HAS STRUGGLED TO OVERCOME THIS CAP.

IT APPEARS SCATTERED CONVECTION WILL CONTINUE TO DEVELOP OVER THE
NEXT FEW HOURS FROM CENTRAL MISSOURI INTO SOUTHEAST KANSAS ON THE
PERIPHERY OF THE 700 MB THERMAL RIDGE. THE MOST FAVORABLE AREAS
FOR SEVERE WEATHER WILL BE ACROSS CENTRAL MISSOURI WHERE SURFACE
BASED CAPE WILL BE NEAR 3000 J/KG AND DEEP LAYERED SHEAR NEAR 40
KTS. THIS WILL SUPPORT SOME VIGOROUS UPDRAFTS AND THE POTENTIAL OF
SEVERE STORMS ACROSS THE LAKE OF THE OZARKS AND TRUMAN LAKE
REGIONS. TORNADIC POTENTIAL APPEARS LOW WITH MOST FAVORABLE SHEAR
PARAMETERS ACROSS EAST CENTRAL MISSOURI. THE OVERALL RISK OF
SEVERE WEATHERS APPEARS TO HAVE DECREASED.

WITH THE LACK OF UPPER LEVEL SUPPORT EXPECT STORM DEVELOPMENT TO
BE DRIVEN BY LOW LEVEL MASS CONVERGENCE ALONG CONVECTIVE OUTFLOW OR
AHEAD OF A WEAK FRONT SAGGING SOUTHEAST INTO THE REGION. WEAKENING
STORMS MAY MAKE INTO FAR SOUTHERN MISSOURI LATE THIS EVENING.

FOSTER

&&

.DISCUSSION...

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
MAIN FOCUS IN THE SHORT TERM WILL BE WITH CONVECTION CHANCES AS A
SURFACE BOUNDARY BECOMES STALLED OUT OVER THE AREA.

CURRENTLY COLD FRONT WAS LOCATED FROM EASTERN KANSAS INTO
NORTHWEST MISSOURI WHILE AN OUTFLOW BOUNDARY FROM PREVIOUS
CONVECTIVE COMPLEX WAS LOCATED FROM EAST CENTRAL MISSOURI INTO
ILLINOIS. CONVECTION WAS JUST BEGINNING TO DEVELOP IN A BAND FROM
JUST NORTH OF KANSAS CITY TO NEAR CHICAGO.

18Z SOUNDING FROM SGF SHOWS A THERMAL CAPPING INVERSION FROM
AROUND 750 TO 700 MB WITH A TEMPERATURE OF 13 DEG C AT 700 MB.
BOTH GFS/NAM WERE UNDERESTIMATING 700MB TEMPS AT 18Z BUT DO ERODE
THE CAP THIS EVENING ACROSS THE CWA. SHOULD SEE CONVECTION DEVELOP
AHEAD OF THE FRONT OVER SOUTHEAST KANSAS THIS EVENING AS THE CAP
ERODES AS WELL AS CONVECTION SLIDING SOUTH INTO CENTRAL MO
COUNTIES WITHIN THE CWA. SUFFICIENT INSTABILITY AND SHEAR EXIST
FOR LARGE HAIL/DAMAGING WIND/ISOLATED TORNADOES WITH CAPES OF 2500
TO 4000 J/KG AND AMPLE WIND SHEAR.

THUNDERSTORMS WILL LIKELY BEGIN TO DIMINISH BY THE LATE EVENING AS
INSTABILITY DECREASES ALTHOUGH COULD SEE A CONVECTIVE COMPLEX
DEVLEOP OVER SOUTHERN KANSAS LATE TONIGHT AND PUSH ACROSS SOUTHERN
MISSOURI TOWARDS MORNING AND ON SATURDAY. FRONT WILL EVENTUALLY
STALL OUT ALONG THE MISSOURI ARKANSAS BORDER ON SATURDAY WITH THE
MAIN CONVECTIVE CHANCES TO REMAIN AROUND THE FRONT THROUGH THE
REST OF THE WEEKEND.

LINDENBERG

LONG TERM (MONDAY - FRIDAY)...
LOW CONFIDENCE IN THE EXTENDED PERIOD IS BASED ON HOW THE MAIN
FRONTAL BOUNDARY PROGGED TO MOVE THROUGH THE REGION ON SATURDAY
AFFECTS THE OVERALL PRECIPITATION CHANCES NEXT WEEK WITH SUBTLE
SHORT WAVES MOVING THROUGH A MEAN ZONAL FLOW SCENARIO. HAVE
HIGHLIGHTED THE BEST POTENTIAL OF PRECIPITATION MONDAY MORNING AS
THE FRONTAL BOUNDARY IS EXPECTED TO MOVE NORTHWARD THROUGH THE
FORECAST AREA. TIMING WILL BE AN ISSUE FOR LATEST SHIFTS BUT THE
OVERALL SCENARIO SEEMS TO BE FINE AS THE MAIN FORCING AND PRESSURE
SYSTEM REMAINING NEAR THE FORECAST AREA. THE PROBLEM FOR NEXT WEEK
IS BASED ON OVERNIGHT MESOSCALE CONVECTIVE COMPLEXES DEVELOPING
ALONG THE NOSE OF THE LOW LEVEL JET SOMEWHERE IN THE PLAINS AND MID
WEST. IF THE SURFACE BOUNDARY REMAINS CLOSE ENOUGH TO THE AREA...AND
CORFIDI VECTORS FORECAST A SOUTHEAST/EAST DIRECTION...THE COULD LEAD
TO A LARGE SCALE PRECIPITATION EVENT WITH THE MAIN TIME FRAME OF
PRECIPITATION DURING THE LATE EVENING AND EARLY MORNING HOURS. LATER
FORECASTS WILL NEED TO PLAY CLOSE ATTENTION TO THE APEX OF THE LOW
LEVEL JET...SURFACE FRONTAL POSITION AND SHORT WAVE INDUCED
THUNDERSTORM ACTIVITY. JLT

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

&&

.AVIATION...

FOR THE 00Z TAFS...MAIN FORECAST AND AVIATION PROBLEMS DEAL WITH
CONVECTION LATER THIS EVENING AND DURING THE OVERNIGHT PERIOD.
ISOLATED THUNDERSTORMS DEVELOPING NEAR KCNU...NORTHEAST TOWARD
KSZL WILL LIKELY CONTINUE TO DEVELOP AND MOVE SOUTHEAST DURING THE
EVENING. TIMING WILL REMAIN A PROBLEM SO I INTRODUCED
THUNDERSTORMS IN THE VICINITY AT KJLN AROUND 2Z...AND 3Z FOR KSGF.
LOCALIZED MVFR/IFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE BUT
NOT ENOUGH FOR A TEMPORARY PERIOD AS IF ANY THUNDERSTORMS THAT
PRODUCE THESE CONDITIONS WILL BE BRIEF AND LAST LESS THAN A HALF
HOUR. AFTER 12Z SATURDAY...ON GOING THUNDERSTORMS WILL BE
PROBLEMATIC WITH MORE POSSIBILITIES OF BRIEF MVFR/IFR CEILINGS AND
VISIBILITIES. TOO EARLY TO INCLUDE IN THIS TAF FORECAST.

JLT

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 30, 8:15 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT FRI MAY 30 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
815 PM CDT FRI MAY 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SCATTERED THUNDERSTORMS WITH A FEW SEVERE STORMS CAPABLE OF
 PRODUCING HAIL TO THE SIZE OF QUARTERS...DAMAGING WINDS IN
 EXCESS OF 60 MPH...HEAVY RAINFALL AND POSSIBLY AN ISOLATED
 TORNADO.

  AREAS AFFECTED AND TIMING:

 THUNDERSTORMS WILL INCREASE FROM SOUTHEAST KANSAS INTO CENTRAL
 MISSOURI THIS EVENING...THEN SPREAD SLOWLY SOUTHWARD. THE STORMS
 WILL AFFECT AREAS NORTHWEST OF A LINE FROM JOPLIN TO ROLLA THROUGH
 THE EVENING HOURS...AND MOVE INTO FAR SOUTHERN MISSOURI AFTER
 MIDNIGHT.

  DISCUSSION:

 THUNDERSTORMS WILL CONTINUE TO DEVELOP IN ADVANCE OF A COLD FRONT
 SHIFTING SOUTHWARD INTO THE AREA. MODERATE INSTABILITY AND
 FAVORABLE WIND SHEAR WILL SUPPORT A FEW SEVERE STORMS FROM
 SOUTHEAST KANSAS INTO CENTRAL MISSOURI THIS EVENING. THE PRIMARY
 THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
 HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. THE HIGHEST RISK
 OF SEVERE STORMS WILL OCCUR NORTHWEST OF A LINE FROM PITTSBURG
 KANSAS TO CAMDENTON MISSOURI.

 HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...
 ESPECIALLY IN AREAS THAT RECEIVE MULTIPLE STORMS IN A SHORT
 PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LEFT OVER SATURDAY MORNING THUNDERSTORMS ARE EXPECTED TO SPREAD
ACROSS THE REGION...BEFORE ENDING BEFORE NOON. THERE MAY BE
ENOUGH SHEAR AND INSTABILITY PRESENT FOR THE POSSIBILITY OF
STRONG TO SEVERE STORMS. THE PRIMARY HAZARDS WILL BE LARGE
HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE SATURDAY NIGHT INTO
MONDAY AS A FRONTAL BOUNDARY REMAINS IN THE REGION AND SEVERAL
UPPER LEVEL DISTURBANCES MOVE THROUGH.

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE IN THE WORK WEEK
AS ANOTHER SYSTEM MOVES INTO THE CENTRAL UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FROM SOUTHEAST
 KANSAS INTO CENTRAL MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, May 30, 7:51 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT FRI MAY 30 2008

MOZ055-310130-
BENTON MO-
751 PM CDT FRI MAY 30 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN BENTON COUNTY UNTIL 830 PM
CDT...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINCOLN...OR 11 MILES SOUTHEAST OF
WINDSOR...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  COLE CAMP BY 805 PM CDT.

THE TOWN OF CROCKERVILLE IS IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

SCHAUMANN
Local storm report, May 30, 8:43 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     LINCOLN                 38.39N 93.33W
05/30/2008                   BENTON             MO   LAW ENFORCEMENT

            SMALL TREES UPROOTED AND LIMBS SNAPPED IN LINCOLN.

&&

ANGLE
Local storm report, May 30, 9:00 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 PM CDT FRI MAY 30 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND GST     GRAVOIS MILLS           38.31N  92.83W
05/30/2008  E55 MPH          MORGAN             MO   PUBLIC

            ESTIMATED WINDS OF 50 TO 55 MPH.

&&

AF

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:03 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan57 min
May 30, 8:49 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan56 min
May 30, 10:10 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade65 min
May 30, 10:24 PM CDTSevere Thunderstorm WarningSGFCamden, Maries, Phelps, Pulaski66 min
May 30, 10:25 PM CDTSevere Thunderstorm WarningSGFDade, Dallas, Greene, Polk65 min
May 30, 10:43 PM CDTSevere Thunderstorm WarningSGFCamden, Miller62 min
May 30, 10:58 PM CDTSevere Thunderstorm WarningSGFDade, Greene, Lawrence47 min
May 31, 9:41 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton64 min
May 31, 12:31 PM CDTSevere Thunderstorm WarningSGFJasper46 min
May 31, 1:13 PM CDTSevere Thunderstorm WarningSGFJasper, Lawrence, Newton46 min
May 31, 1:45 PM CDTSevere Thunderstorm WarningSGFBarton60 min
May 31, 2:35 PM CDTFlash Flood WatchSGFBarry, Barton, Cedar, Christian, Dade, Dallas and 21 more40 hr
May 31, 4:14 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon39 min
May 31, 6:48 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.